MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT; GELSOFT BIFURCATE

VASCUTEK LTD GELSOFT; GELSOFT BIFURCATE
Model Number GELSOFT BIFURCATE
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer narrative: (b)(4).Trend analysis - review of similar complaints of leakage for all gelsoft branded devices gave an occurrence rate of (b)(4).Communication/interviews - information has ben requested from the clinician regarding the procedure.Analysis of production records - a review of the retained qc and manufacturing records for this batch (with attention to all in process and base material porosity testing) confirmed that the batch was manufactured to its design specification.Device not returned - device remains implanted and will not be returned for further investigation.Investigation findings : no device problem found - no issue was found with the manufacturing of the batch (based on the review of the retained production records).Cause traced to user not following instructions.Additional information received from the distributor via the clinician confirmed that the device was not pre soaked in saline for approx.5 minutes prior to use which is a recommendation within the ifu (ifu states "the prosthesis must be immersed in a sterile saline solution for 5 minutes.Failure to rinse for 5 minutes could lead to the graft being more susceptible to leakage when implanted." as this recommendation was not followed this may have contributed to the leakage observed by the user.Vascutek ltd.Now considers this complaint closed.Further action is not planned, however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description
Tc (b)(4) reported that during a procedure on (b)(6) 2021, a gelsoft plus bifurcate leaked from the bifurcation (approx.5ml of blood leaked).The leak site was sutured, and the procedure was completed successfully without any further incident.The patient did not suffer any harm or injury.Also the site reported that no forceps/clamps were used on the leak site; but advised that the bifurcation area may have been "pulled", though this is unconfirmed.

Brand Name
GELSOFT
Common Device Name
GELSOFT BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key11493580
Report Number9612515-2021-00010
Device Sequence Number2869951
Product Code MAL
UDI-Device Identifier05037881115542
UDI-Public05037881115542
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P890045/S1
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberGELSOFT BIFURCATE
Device Catalogue Number632010P-J
Device Lot Number21439401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2021
Initial Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;